Library Header Image
LSE Research Online LSE Library Services

An approximate version of the tree packing conjecture

Böttcher, Julia ORCID: 0000-0002-4104-3635, Hladký, Jan, Piguet, Diana and Taraz, Anusch (2016) An approximate version of the tree packing conjecture. Israel Journal of Mathematics, 211 (1). pp. 391-446. ISSN 0021-2172

PDF - Accepted Version
Download (779kB) | Preview
Identification Number: 10.1007/s11856-015-1277-2


We prove that for any pair of constants ε > 0 and ∆ and for n sufficiently large, every family of trees of orders at most n, maximum degrees at most ∆, and with at most (n2) edges in total packs into K(1+ε)n. This implies asymptotic versions of the Tree Packing Conjecture of Gy´arf´as from 1976 and a tree packing conjecture of Ringel from 1963 for trees with bounded maximum degree. A novel random tree embedding process combined with the nibble method forms the core of the proof.

Item Type: Article
Official URL:
Additional Information: © 2016 Springer
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 04 Feb 2016 16:51
Last Modified: 16 May 2024 02:14
Projects: EP/J501414/1
Funders: Engineering and Physical Sciences Research Council, London Mathematical Society, University of Warwick

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics